Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Mar 4, 2008, 9:13 PM EST for 5 counties in Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 9:13 PM EST (02:13 UTC)
- Expired
- Mar 4, 2008, 10:00 PM EST
- In force
- 47 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Albemarle County, VA, Augusta County, VA, City of Charlottesville, VA, City of Waynesboro, VA, Nelson County, VA
The radar
The Sterling radar (KLWX), 156 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 5:53 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 6:15 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 4, 6:15 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
615 PM EST TUE MAR 4 2008
.SYNOPSIS...
LOW PRESSURE IN THE TENNESSEE VALLEY WILL MOVE NORTHEAST INTO NEW
ENGLAND WEDNESDAY MORNING. AN ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE MID ATLANTIC STATES OVERNIGHT INTO EARLY WEDNESDAY. SHOWERS
AND SCATTERED THUNDERSTORMS ARE EXPECTED WITH THE COLD FRONT.
HIGH PRESSURE WILL RETURN WEDNESDAY. A COASTAL LOW MAY DEVELOP AND
AFFECT THE MID ATLANTIC FRIDAY INTO SATURDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A TORNADO WATCH IS NOW IN EFFECT UNTIL 3 AM EST FOR MOST OF THE
AREA. DESPITE LIMITED INSTABILITY DEEP LAYER SHEAR PROFILES ALONG
WITH LOW-LEVEL HELICITY REMAIN QUITE IMPRESSIVE. WITH A
STRENGTHENING LOW LEVEL JET TONIGHT...SOME THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND EVEN THE POSSIBILITY OF A
TORNADO.
PREVIOUS DISCUSSION:
18Z SURFACE ANALYSIS INDICATED LOW PRESSURE ACROSS EASTERN
KENTUCKY...WITH A COLD FRONT TRAILING FROM THE LOW SOUTH TO THE
GULF COAST. A PRE-FRONTAL SQUALL LINE WAS DEVELOPING AHEAD OF THE
FRONT.
CLOSER TO HOME ACROSS THE MID ATLANTIC...WARM ADVECTION CONTINUED TO
STRENGTHEN AND DESPITE AMPLE CLOUD COVER KDCA WAS ABOVE 70 DEGREES.
WITH WARM ADVECTION AND ISENTROPIC LIFT IN PLACE...RAIN WEST OF THE
BLUE RIDGE WILL BLOSSOM FURTHER EAST THROUGH THE REST OF THE
AFTERNOON AND EVENING. HOWEVER...THE BIGGER CONCERN IS THE POTENTIAL
FOR A SQUALL LINE TO MOVE ACROSS THE AREA THAT LEADS TO FLOODING AND
SEVERE WEATHER HAZARDS. WITH THE WARM ADVECTION RAIN...THIS WONT
LIKELY BE ENOUGH TO CAUSE FLOODING. BUT WITH AN AXIS OF HIGH
PRECIPITABLE WATERS (UP TO 1.5 INCHES) ASSOCIATED WITH THE
PRE-FRONTAL SQUALL LINE...THIS COULD CAUSE LOCAL FLOODING. THE MOST
PRONE AREAS WILL BE THE BALTIMORE WASHINGTON URBAN CORRIDOR AND
MOUNTAINOUS TERRAIN WEST OF THE BLUE RIDGE. WHILE TOTALS MAY BE JUST
AS HIGH ACROSS CENTRAL VIRGINIA AND LOWER SOUTHERN
MARYLAND...ANTECEDENT CONDITIONS AND OTHER FACTORS SUGGEST THAT
FLOODING WILL BE MORE DIFFICULT TO OBTAIN AND THEREFORE THE FLOOD
WATCH WILL BE TRIMMED TO REMOVE THOSE AREAS AND TO FOCUS ON THE
URBAN CORRIDOR AND HIGHER TERRAIN.
IN ADDITION TO FLOODING...SEVERE WEATHER IS A CONCERN. 15Z LWX
WRF-ARW INDICATES AN ORGANIZED LINE OF CONVECTION MOVING INTO THE
HIGHLANDS BY 02Z...MOVING EAST TO THE BAY BY 07Z. IN ADDITION TO
HEAVY RAINFALL...THIS LINE MAY TAP INTO STRONG WINDS AOA 50 KT WHICH
COULD TRANSFER TO THE SURFACE. SHEAR PROFILES ALSO SUGGEST A SMALL
CHANCE OF A TORNADO. CONVECTION WILL LIKELY BE EAST OF THE BAY BY
08Z OR 09Z.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...
NORTHERN HEMISPHERIC PATTERN DURING THE PAST 5 DAYS SHOWS AN
AMPLIFIED TROUGH-RIDGE PATTERN ACROSS THE CONUS HAS BECOME
PROGRESSIVE. THE PATTERN HOWEVER IS BEGINNING TO BECOME BLOCKED
AGAIN...WITH A TROUGH-RIDGE ACROSS THE PACIFIC...AND WITH THE
DEVELOPMENT OF A DEEP CENTRAL CANADIAN TROUGH. WATER VAPOR LOOP
SHOWS A DUAL STREAM SYSTEM APPROACHING FROM THE WEST...WITH A TROUGH
LIFTING INTO QUEBEC...AS AN UPPER LOW LIFTS INTO THE TENNESSEE
VALLEY. MEANWHILE...THE NEXT UPPER LEVEL JET IS DIVING SOUTHEAST
ACROSS THE PACIFIC NORTHWEST. 12Z SURFACE MAP SHOWS A STALLING COLD
FRONT FROM THE TENNESSEE VALLEY THROUGH PENNSYLVANIA...AS A 1001MB
CYCLONE BEGINS TO LIFT INTO THE TENNESSEE VALLEY. A COLD FRONT
STRETCHED SOUTH FROM THE CYCLONE THROUGH THE CENTRAL GULF OF MEXICO.
A BITTERLY COLD AIRMASS IS LOCKED NORTH OF THE GREAT LAKES.
COLD FRONT AND CONVECTION SHOULD HAVE CROSSED THE CHESAPEAKE BAY BY
SUNRISE. WIND GUSTS OF 25-35 MPH LAST INTO THE AFTERNOON WITH THE
PRESSURE GRADIENT ON THE BACKSIDE OF THE SYSTEM. A BRIEF PERIOD OF
UPSLOPE SNOW SHOWERS WILL BE POSSIBLE DURING THE MORNING...BEFORE
ANTICYCLONIC FLOW BUILDS IN. WITH THE THERMAL RIDGE NOT TOO FAR TO
THE EAST...WELL MIXED BOUNDARY LAYER SHOULD ALLOW TEMPERATURES TO BE
WELL INTO THE 50S AND NEAR 60F EAST OF THE BLUE RIDGE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
BRIEF PERIOD OF HIGH PRESSURE MIDWEEK. NEXT LOW PRESSURE SYSTEM
APPROACHES FRIDAY AND SATURDAY FROM THE SOUTH. GLOBAL MODEL TRACKS
ARE SPREAD BETWEEN A TRACK ALONG THE APPALACHIANS...AND A COOLER
TRACK ALONG THE EAST COAST. HAVE PLAYED THE MIDDLE GROUND FOR
NOW...NOTING THAT THE MAJORITY OF SYSTEMS HAVE TENDED TO RIDE TO
THE WEST THIS YEAR.
BEYOND THIS WEEKEND...HAVE SIDED CLOSER TO THE EUROPEAN WHICH
ADVERTISES SPLIT FLOW EARLY NEXT WEEK. NEXT NOTABLE SYSTEM LOOKS TO
DEVELOP ACROSS THE CENTRAL CONUS DURING THE MIDWEEK WITHIN THE
SOUTHERN STREAM.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
VFR CIGS WILL FALL INTO MVFR LATER THIS AFTERNOON AND EVENING. THERE
LIKELY WILL BE A PERIOD OF IFR CONDITIONS...BUT IT LOOKS TO BE
AROUND THE TIME CLOSER TO THE SQUALL LINE PASSAGE...ROUGHLY 03Z TO
08Z AT AREA TERMINALS. IMPROVING CIGS/VSBYS AFTER.
09Z SHORT RANGE ENSEMBLES INDICATE IFR CEILINGS IN THE MOUNTAINS
DISSIPATES THURSDAY. MVFR-IFR CEILINGS ARE LIKELY WITH THE NEXT AREA
OF LOW PRESSURE WHICH LIFTS NORTHWARD FROM THE GULF OF MEXICO FRIDAY
AND SATURDAY.
&&
.MARINE...
GALE WARNING WILL GO INTO EFFECT FOR TONIGHT WITH THE AFTERNOON
PACKAGE. SMALL CRAFT GUSTS (25 TO 30 KT) WILL BE MOST LIKELY THROUGH
EARLY TO MID EVENING...THEN THE THREAT FOR 35 KT OR HIGHER GUSTS
WILL OCCUR THROUGH LATE TONIGHT.
SMALL CRAFT WIND GUSTS CONTINUE THROUGH WEDNESDAY...UNTIL HIGH
PRESSURE BUILDS IN WEDNESDAY NIGHT. NEXT OPPORTUNITY FOR SMALL CRAFT
OR GALE CONDITIONS WILL BE THIS WEEKEND AS ANOTHER LOW PRESSURE
SYSTEM MOVES UP THE APPALACHIANS.
&&
.TIDES/COASTAL FLOODING...
TIDES CURRENTLY HAVE RISEN A HALF FOOT ABOVE ASTRONOMICAL
PREDICTIONS ON THE UPPER CHESAPEAKE BAY. WITH SOUTHERLY FLOW
STRENGTHENING THROUGH TONIGHT...TIDES WILL CONTINUE TO RISE ABOVE
ASTRONOMICAL LEVELS. THE MOON WILL BE WANING TO A NEW MOON. HAVE
ISSUED A COASTAL FLOOD ADVISORY ON THE WESTERN SHORE OF THE
CHESAPEAKE BAY FROM ANNE ARUNDEL NORTHWARD AS TIDES ARE FORECAST TO
NEAR LEVELS WHICH CAN FLOOD SENSITIVE LOCATIONS. WHEN COMBINED WITH
THE BRIEF PERIOD OF HEAVY RAIN OVERNIGHT...ANY FLOODING PROBLEMS MAY
BE EXACERBATED.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL 6 AM EST WEDNESDAY FOR DCZ001.
MD...FLOOD WATCH UNTIL 6 AM EST WEDNESDAY FOR MDZ003-501-502.
FLOOD WATCH UNTIL 6 AM EST WEDNESDAY FOR MDZ004>007-009>011-
013-014.
COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST
WEDNESDAY FOR MDZ007-011-014.
VA...FLOOD WATCH UNTIL 6 AM EST WEDNESDAY FOR VAZ021-025>031.
FLOOD WATCH UNTIL 6 AM EST WEDNESDAY FOR VAZ042-052>054.
WV...FLOOD WATCH UNTIL 6 AM EST WEDNESDAY FOR WVZ050>055-501>504.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST WEDNESDAY FOR
ANZ530>537.
GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR ANZ530>537.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...SJR
LONG TERM...SJR
AVIATION...BPP/SJR
MARINE...BPP/SJR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 4, 6:20 PM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 620 PM EST TUE MAR 4 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 051000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 620 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A TORNADO WATCH IS NOW IN EFFECT UNTIL 3 AM WEDNESDAY MORNING. SEE SEL9 FOR FURTHER DETAILS. A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE MID ATLANTIC TONIGHT. THIS FRONT WILL BRING SHOWERS AND AND SCATTERED THUNDERSTORMS. IN ADDITION TO HEAVY RAINFALL...THUNDERSTORMS MAY PRODUCE LOCALLY DAMAGING WIND GUSTS AND EVEN THE POSSIBILITY OF A TORNADO. A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE MID ATLANTIC TONIGHT. THIS WATCH INCLUDES THE BALTIMORE WASHINGTON METROPOLITAN AREA. FOR MORE DETAILS CONSULT THE FLOOD WATCH PRODUCT /WBCFFALWX/ /WGUS61 KLWX/. A GALE WARNING IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND THE MARYLAND PORTIONS OF THE CHESAPEAKE BAY TONIGHT. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE CHESAPEAKE BAY FROM ANNE ARUNDEL COUNTY NORTH FOR TONIGHT.FOR MORE DETAILS CONSULT THE COASTAL FLOOD ADVISORY PRODUCT /WBCCFWLWX/ /WHUS41 KLWX/. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE MARINE WATERS ON WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS MAY RETURN TO THE REGION FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-051000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 620 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS NOW IN EFFECT FOR PORTIONS OF CENTRAL VIRGINIA. PLEASE SEE SEL9 FOR FURTHER DETAILS. A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE MID ATLANTIC TONIGHT. THIS FRONT WILL BRING SHOWERS AND AND SCATTERED THUNDERSTORMS. IN ADDITION TO HEAVY RAINFALL...THUNDERSTORMS MAY PRODUCE LOCALLY DAMAGING WIND GUSTS AND EVEN THE POSSIBILITY OF A TORNADO. A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE MID ATLANTIC TONIGHT. FOR MORE DETAILS CONSULT THE FLOOD WATCH PRODUCT /WBCFFALWX/ /WGUS61 KLWX/. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM IS EXPECTED TO LIFT NORTHWARD FROM THE GULF OF MEXICO LATE THIS WEEK. WINTRY PRECIPITATION IS POSSIBLE ESPECIALLY WEST OF THE BLUE RIDGE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
In the hours before
Local storm report, Mar 4, 8:09 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
809 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM FLOOD KEYSER 39.44N 78.98W
03/04/2008 MINERAL WV FIRE DEPT/RESCUE
SEVERAL AREAS OF WATER OVER THE ROAD. ACCIDENTS DUE TO
WATER. HIGH WATER SIGNS DISPATCHED TO AREAS.
&&
STRONGLocal storm report, Mar 4, 8:11 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
811 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM FLOOD UPPER TRACT 38.78N 79.28W
03/04/2008 PENDLETON WV FIRE DEPT/RESCUE
SEVERAL REPORTS OF WATER OVER THE ROAD IN UPPER TRACT AND
NORTH FORK.
&&
STRONGLocal storm report, Mar 4, 8:14 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
814 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FLOOD ROMNEY 39.35N 78.76W
03/04/2008 HAMPSHIRE WV FIRE DEPT/RESCUE
SEVERAL AREAS OF WATER OVER THE ROAD AROUND ROMNEY AND
POINTS WEST IN THE COUNTY.
&&
STRONGLocal storm report, Mar 4, 8:20 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
820 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLOOD MOOREFIELD 39.06N 78.97W
03/04/2008 HARDY WV FIRE DEPT/RESCUE
WATER OVER THE ROAD IN A FEW PLACES ON ROUTE 220. TWO
ROCKSLIDES REPORTED.
&&
STRONGLocal storm report, Mar 4, 8:22 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
822 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD CABINS 39.00N 79.21W
03/04/2008 GRANT WV FIRE DEPT/RESCUE
A FEW LOW ROAD CROSSINGS FLOODED. ROCKSLIDE.
0808 PM FLOOD KEYSER 39.44N 78.98W
03/04/2008 MINERAL WV FIRE DEPT/RESCUE
SEVERAL AREAS OF WATER OVER THE ROAD. ACCIDENTS DUE TO
WATER. HIGH WATER SIGNS DISPATCHED TO AREAS.
0811 PM FLOOD UPPER TRACT 38.78N 79.28W
03/04/2008 PENDLETON WV FIRE DEPT/RESCUE
SEVERAL REPORTS OF WATER OVER THE ROAD IN UPPER TRACT AND
NORTH FORK.
0813 PM FLOOD ROMNEY 39.35N 78.76W
03/04/2008 HAMPSHIRE WV FIRE DEPT/RESCUE
SEVERAL AREAS OF WATER OVER THE ROAD AROUND ROMNEY AND
POINTS WEST IN THE COUNTY.
0820 PM FLOOD MOOREFIELD 39.06N 78.97W
03/04/2008 HARDY WV FIRE DEPT/RESCUE
WATER OVER THE ROAD IN A FEW PLACES ON ROUTE 220. TWO
ROCKSLIDES REPORTED.
&&
STRONGSpecial weather statement, Mar 4, 8:48 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 848 PM EST TUE MAR 4 2008 VAZ041-050-051-055-056-050230- CULPEPER VA-FAUQUIER VA-ORANGE VA-SPOTSYLVANIA VA-STAFFORD VA- 848 PM EST TUE MAR 4 2008 A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING FOR CENTRAL DISTRICT OF COLUMBIA AND MARYLAND AND NORTHWESTERN VIRGINIA. A THUNDERSTORM WITH TORRENTIAL RAINFALL WAS TRACKING NORTHEAST ACROSS SPOTSYLVANIA COUNTY AND SOUTHERN STAFFORD COUNTY. TOWNS LIKE POST OAK...SNELL...HOLLY CORNER AND LEELAND WILL LIKELY RECEIVE BETWEEN ONE TO TWO INCHES OF RAIN OVER THE NEXT HOUR AS THE STORM TRACKS NORTHEAST AT 30 MPH. LOCALLY HEAVY RAINFALL COULD RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING IN FLOOD PRONE URBAN AREAS. RWW
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:51 PM EST | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, City of Manassas | 28 min |
| Mar 5, 12:08 AM EST | Severe Thunderstorm Warning | LWX | Loudoun | 25 min |
| Mar 5, 12:29 AM EST | Special Marine Warning | LWX | 91 min | |
| Mar 5, 12:42 AM EST | Special Marine Warning | LWX | 80 min | |
| Mar 5, 10:50 AM EST | River Flood Warning | LWX | Loudoun | 11 hr |
| Mar 5, 12:29 AM EST | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 34 min |
| Mar 5, 12:43 AM EST | Severe Thunderstorm Warning | LWX | Anne Arundel, Carroll, Frederick, Howard, Montgomery, Prince George's | 47 min |
| Mar 5, 12:55 AM EST | Severe Thunderstorm Warning | LWX | Baltimore, Harford, City of Baltimore | 50 min |
| Mar 5, 2:48 AM EST | River Flood Warning | LWX | Allegany | 28 hr |
| Mar 5, 2:48 AM EST | River Flood Warning | LWX | Washington | 45 hr |
| Mar 5, 2:48 AM EST | River Flood Warning | LWX | Frederick | 19 hr |
| Mar 5, 1:58 AM EST | River Flood Warning | LWX | Grant | 14 hr |
| Mar 5, 2:48 AM EST | River Flood Warning | LWX | Hampshire | 30 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.